Alert archive / Texas / Wind Advisories in 2025
Wind Advisory 4, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Mar 3, 2025, 1:53 AM CST for 8 counties in Texas. It took effect at Mar 3, 2025, 12:00 PM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2025, 1:53 AM CST (07:53 UTC)
- In effect from
- Mar 3, 2025, 12:00 PM CST
- Expired
- Mar 3, 2025, 7:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Lubbock, TX
Counties Castro County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 41 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1224 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 2, 10:43 PM CST, 3 hours 10 minutes earlier. Its key messages:
- Updated at 1037 PM CST Sun Mar 2 2025
- Patchy fog possible tonight ahead of another windy and dusty Monday.
- Critical fire weather conditions are forecast to develop Monday, and a Fire Weather Watch remains in effect for the entire South Plains area.
- Strong winds are forecast to affect the entire region Monday and Tuesday, resulting in areas of blowing dust and another bout of fire weather conditions.
Area forecast discussion, Mar 2, 10:43 PM CST, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1043 PM CST Sun Mar 2 2025 ...New AVIATION... .KEY MESSAGES... Updated at 1037 PM CST Sun Mar 2 2025 - Patchy fog possible tonight ahead of another windy and dusty Monday. - Critical fire weather conditions are forecast to develop Monday, and a Fire Weather Watch remains in effect for the entire South Plains area. - Strong winds are forecast to affect the entire region Monday and Tuesday, resulting in areas of blowing dust and another bout of fire weather conditions. && .UPDATE... Issued at 908 PM CST Sun Mar 2 2025 Patchy fog before midnight based on current trends observed across the extreme southeast Texas Panhandle. && .SHORT TERM... (This evening through Monday) Issued at 126 PM CST Sun Mar 2 2025 After yesterday's quiet opening to March, today was unfortunately more typical for March in West TX as the region contends with strong winds, blowing dust, a sharp dryline, deep convection, and even critical fire weather. The 1 PM surface map featured a surface low just east of Hereford with a warm front draped ESE to Childress, a dryline arcing south to Plainview, Spur and Rotan, and a cold front from Friona to Morton ahead of a 15-25 degree jump in dewpoints. A dryline bulge around White River Lake was likely responsible for the nearby surprise convective initiation just before noon. This convection and additional storms farther south near Rotan bear watch in the coming hours as they interact with improving SBCAPE of 500- 1000 J/kg and backed surface flow along the warm front farther north where a brief tornado is possible given favorable 0-1 km shear (30- 35 knots) and 0-1 km SRHs around 200. CAMs have greatly underdone this activity, yet we expect these storms to exit our eastern zones by 3-4 PM. One bit of good news is that the blowing dust and critical fire weather should taper from W-E in the coming hours as the cold front and higher RHs on lighter WNW winds spreads southeast. As the surface low departs along the Red River this evening, richer wraparound moisture is progged to spill SSW over much of the forecast area overnight complete with stratus and fog for our N-NE zones. Latest HRRR runs have been more bullish with this fog making it into Lubbock, but this is not supported well by ensembles yet so have opted to exclude this for now. This shallow moist layer will wash out on Monday morning as winds veer SW in response to a sharpening lee trough downstream of a vigorous upper low moving over the Four Corners by late afternoon. Even with the distance between us and the low, wind fields ramp up through the day with advisory level winds appearing likely for areas near the TX-NM border along with patchy blowing dust over much of the Caprock. Models and ensembles are still at odds with the intensity of a H7 wind max from the TX Panhandle southwest to El Paso, so confidence in high winds for our western counties is too low to justify a High Wind Watch. A fair amount of high clouds within a 130+ knot upper jet may keep a lid on deep mixing and ultimately any high winds. NBM temps were tweaked higher tonight given increasing dewpoints, but look spot on for Monday. && .LONG TERM... (Monday night through next Saturday) Issued at 126 PM CST Sun Mar 2 2025 An upper level trough and associated area of low pressure will transverse through the region at the start of the long term period swinging a Pacific front through the FA early Tuesday morning. This will allow winds to shift out of the west-northwest around daybreak where they are expected to increase in speed. A notable H7 to H8 wind maxima, around 40 to 60 knots, is expected to track down the backside of an deepening departing surface low. Pressure gradient rises of at least 2-3mb every 3 hours can be expected with MOS winds reflecting wind speeds just shy of High Wind criteria with wind speeds around 30 to 35 knots, with localized areas of wind speeds greater than 35 knots. At this time, there is about an 50% probability that wind speeds of 35 mph are expected and a 20% probability of wind speeds of 40 mph. Regardless on if wind speeds reach High Wind criteria, areas of blowing dust can be expected which may lead to reduced visibilities. In terms of temperatures, area are expected to be nearly 10 to 15 degrees cooler compared to Monday with daytime highs in the 60s to near 70 degrees thanks to the cooler airmass in place. Post frontal air is expected to be drier with dewpoints mainly below the 20th percentile, except for the possibility of some wrap around moisture clipping portions of our northwest counties. Therefore maintained a slight chance for showers Tuesday morning. Otherwise, dry and windy conditions are the main theme for Tuesday which will also lead to yet another day of critical to extremely critical fire weather concerns with drying fuels, minimum RH values below 20 percent, and windy conditions. As the system quickly exits to the east Tuesday evening, upper level ridging will begin to move overhead leading to relatively quiet conditions on Wednesday as cooler conditions continue and winds remain generally less than 15 mph. Southerly winds will redevelop overnight Wednesday into Thursday morning, as a surface low ahead of the next upper level trough positions itself across the Rockies influencing breezy southerly winds across the FA. Wind speeds of 20 to 25 mph can be expected on the Caprock and wind speeds of 15 to 20 mph Off the Caprock. These breezy winds and the continuation of ERC values around the 70th to 95th percentile, and low Rh values will lead to critical fire weather concerns across the southern half of the FA. These conditions are expected to continue into Friday as the upper level system moves closer to the region from the west. Models diverge with the exact positioning of the upper level trough on Saturday with the ECMWF displaying a more southern and slower track as it sets up over the FA Saturday afternoon, while other models are quicker with a more northern track moving across the Texas Panhandle Saturday morning. With ensembles in better agreement with the northern track of the system will go ahead and maintain a dry forecast. Regardless, this system looks to bring cooler temperatures with highs back in the 50s and 60s to start the weekend. && .AVIATION... (06Z TAFS) Issued at 1037 PM CST Sun Mar 2 2025 Fog moves into Plainview and Childress early this Monday morning with expectant low IFR conditions. Conditions will improve rapidly as dry air filters into the area after sunrise. Later in the afternoon it gets rather windy around these parts. && .FIRE WEATHER... Issued at 126 PM CST Sun Mar 2 2025 Critical fire weather conditions continue this afternoon, primarily over the southern South Plains and southern Rolling Plains where the strongest WSW winds of 25 to 35 mph with gusts to 50 mph are found along with RHs in the teens. A cold front over the northwest South Plains will spread southeast in the coming hours and bring higher RHs along with weaker, but still breezy, WNW winds. Following strong RH recoveries tonight especially in the far southern TX Panhandle, much drier southwest winds develop tomorrow with speeds of 20 to 30 mph by the afternoon - highest near the TX-NM border. This will fuel widespread critical fire weather conditions area wide. && .LUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Monday morning through Monday evening for TXZ021>044. && SHORT TERM...26 LONG TERM....12 AVIATION...26
Hazardous weather outlook, Mar 2, 1:20 PM CST, 12 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 120 PM CST Sun Mar 2 2025 TXZ021>044-031930- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 120 PM CST Sun Mar 2 2025 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Tonight: Some fog is expected to develop after midnight over much of the far southern Texas Panhandle and adjacent South Plains and Rolling Plains. Locally dense fog is possible. Monday: Strong southwest winds will likely redevelop on the Caprock Monday afternoon with some blowing dust at times. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Strong to high winds and critical fire weather conditions are forecast across the entire area Tuesday. Wind gusts near or in excess of 55 mph are forecast. Blowing dust will accompany the high winds, especially on the Caprock.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 1:53 AM CST | High Wind Warning | LUB | Bailey, Cochran, Parmer | 17 hr |
| Mar 3, 2:00 AM CST | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 19 hr |
| Mar 3, 2:15 AM CST | High Wind Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 17 hr |
| Mar 3, 1:50 PM CST | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 7 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.